MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION® HIP STEM, UNCEMENTED, ø 14/190, TAPER 12/14; HIP PROSTHESIS

ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION® HIP STEM, UNCEMENTED, ø 14/190, TAPER 12/14; HIP PROSTHESIS
Model Number N/A
Medical Device Problem Codes Unstable (1667); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code High metal ion levels (4847)
Date of Event 05/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2 ¿ foreign ¿ (b)(6).Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a total right hip revision due to aseptic mobilization of stem and cup; metallosis between head and morse cone, approximately five (5) years post initial surgery.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of manufacturing records cannot be performed without product identification.Device is used for treatment.Medical records were not provided.Based on the limited information provided, the most likely root cause could be attributed to off label use as the zimmer biomet stem is incompatible with the two reported wright medical technology, inc products.However, with the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
WAGNER SL REVISION® HIP STEM, UNCEMENTED, ø 14/190, TAPER 12/14
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17161103
Report Number0009613350-2023-00244
Device Sequence Number14892439
Product Code LZO
UDI-Device Identifier00889024593459
UDI-Public(01)00889024593459
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K191781
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0100101914
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexPrefer Not To Disclose